Daily aspirin? You may as well hit yourself in the head with a hammer every morning.
It’s safer, and at least it’s free!
Any doc who’s pushing aspirin therapy on patients for “primary prevention” these days is guilty of malpractice — and quite possibly insanity, too.
There’s so much evidence AGAINST aspirin that even the drug-happy hacks at the FDA issued a rare rejection a couple years back, warning that no sane person should take the med with the goal of preventing a first heart attack.
I’m sure you know why: Aspirin can cause painful bleeds in the stomach, and in some cases even deadly internal bleeding.
Now, the latest research shows how another type of internal bleeding commonly linked to aspirin use can do even MORE damage — and unlike an ulcer, which will have you howling in pain, you won’t feel a thing with this one.
They’re called microbleeds, or tiny bleeds in the brain frequently seen in older folks, especially seniors on “aspirin therapy.”
Docs have noticed these bleeds showing up on MRIs for years, and most of them have ignored it. They’re so tiny… and there are no symptoms… so they figure the little bleeds are no big deal.
Turns out they’re a HUGE deal, because the new study finds they can DOUBLE your risk of dementia!
Bleeding in different parts of the brain leads to different problems in brain function. If you’ve got lobar microbleeds (in the lobes), they could wreck your executive function, memory, and ability to process information.
Bleeds in other parts of the brain are also bad news, linked to slower information processing and motor speed, according to the study in JAMA Neurology.
And since most of these bleeds were caused by the use of meds — especially aspirin — that means most of that risk was completely unnecessary.
It’s a crying shame!
So here’s the real deal: If your doc is pushing aspirin therapy on you, find a new doc — one that recognizes safer ways to thin the blood and protect the heart, like fish oil.
And if you’re already on the darned drug, don’t stop taking it just yet… because suddenly quitting aspirin could induce a deadly heart attack.
Call it an ugly parting gift.
You’re not stuck on the drug forever — but you do have to work with a doc who can safely wean you off the aspirin and onto natural therapies instead.